rss
BMJ Case Reports 2013; doi:10.1136/bcr-2013-009526
  • CASE REPORT

Syncope associated with water pipe smoking

  1. Suha Turkmen
  1. Department of Emergency Medicine, Medicine Faculty, Karadeniz Technical University, Trabzon, Turkey
  1. Correspondence to Dr Yunus Karaca, yunuskaraca52{at}hotmail.com

Summary

The water pipe (narghile) in particular is widely used in the Arabian Peninsula and the Turkish world, and has also recently become an increasingly popular way of consuming tobacco in Europe. Contrary to popular belief, it contains more tar, carbon monoxide (CO) and toxic gases than cigarettes. This report describes a patient presenting to the emergency department with syncope as a result of water pipe use, with tests revealing toxically high CO levels.

Register for free content

The full text of all Editor's Choice articles and summaries of every article are free without registration

The full text of Images in ... articles are free to registered users

Only fellows can access the full text of case reports (apart from Editor's Choice) - become a fellow today, or encourage your institution to, so that together we can grow and develop this resource

Don't forget to sign up for content alerts so you keep up to date with all the case reports as they are published, and let us know what you think by commenting on the Editor's blog

Navigate This Article